I was wondering if this would actually make my anxiety worse that it already is, because of my history of ADHD. I know that in some cases SSRIs can cause mania to reoccur. Any information related to this, is more than welcome! Thanks!
This is difficult to answer because we all respond to a medication differently. Escitalopram (lexapro) is prescribed to treat anxiety as well as depressive disorders and works very well for some. It does cause increased agitation or impulsiveness for others. So it could possible make the symptoms of anxiety worse. Not likely, but it is possible. Unfortunately, it is a trail and error sort of deal. What works for some doesn't for others. There are lots of meds to try and you just have to experiment. Take it for a month and see how you do, if the anxiety increases then you can try a different SSRI or SNRI until you find the one that works for you. You really need try and give it a month to see if it is going to work as it may cause side effects in the beginning that will subside with continued use. I wish there was an easier way or a more direct way, but there is not.
Hi. Doing a search on esitalopram and how it affects people that have a history of childhood ADHD,,was difficult to find. I found a little amount on "CONCERTA." web site: Those who want to know the answer to this question, her it is: This is widely viewed as an inherited condition.; 25% of close relatives of a child with ADHD also have the condition ; There's a chance you might also have it if your child has ADHD.
Gee anxietyattacks, I hope this helps a little. The members of this discussion group are Fantastic! Keep seeking wisdom. The pieces to the puzzle are there. Stay in touch! A Box of Chocolates, Anna
Hi, I am 35 yrs old and I've been on anti depressants since I was 16. I've tried ALOT of different ones and they all had side effects with really no help. I've been on Lexapro 20mg for almost 7 yrs now and I've been on Xanex for around 12yrs. I sometimes have anxiety attacks but it usually it happens if I don't take my Lexapro for more than 4 days and I'm out of my xanex . It's very important to take the Lexapro everyday at the same time for it to work and it takes a couple of months for it to start working. Also I have recently started taking Vyvanse 50mg a day and lowered my xanex to 1mg three times a day. I think that the xanex helps balance out the vyvanse. I have had only one anxiety attack since I started taking vyvanse and that was because I was undergoing a very painful and intense procedure and didn't take my xanex that morning. Even though everybody responds to medicine differently this is just my experience, I hope this helps.
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - What is the problem with Psycristists in dianosing
Posted 29 Oct 2010 • 3 answers
Posted 18 Sep 2012 • 2 answers
Posted 6 May 2013 • 2 answers
Posted 26 May 2015 • 2 answers
Posted 7 Aug 2016 • 0 answers